Alert archive / Nebraska / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 285, NWS North Platte, NE

September 7, 2015Deuel County, Keith County, Perkins County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Sep 7, 2015, 5:13 PM MDT for Deuel County, Keith County, Perkins County, Nebraska. It was in force for 47 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 7, 2015, 5:13 PM MDT (23:13 UTC)
Expired
Sep 7, 2015, 6:00 PM MDT
In force
47 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Deuel County, NE, Keith County, NE, Perkins County, NE

The radar

The North Platte radar (KLNX), 147 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 7, 5:24 PM MDTTSTM WND GST 703 Ne Big Springs, NE70 MPH WINDS WITH NICKEL SIZE HAIL.
Sep 7, 6:08 PM MDTTSTM WND GST 6012 Nw Grant, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.2 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2015-09-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2015-09-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 111 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1107 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
111 m²/s²
0-3 km storm-relative helicity
187 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

663 
WUUS53 KLBF 072313
SVRLBF
NEC049-101-135-080000-
/O.NEW.KLBF.SV.W.0285.150907T2313Z-150908T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
513 PM MDT MON SEP 7 2015

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  KEITH COUNTY IN SOUTHWESTERN NEBRASKA...
  EASTERN DEUEL COUNTY IN THE PANHANDLE OF NEBRASKA...
  NORTHERN PERKINS COUNTY IN SOUTHWESTERN NEBRASKA...

* UNTIL 600 PM MDT

* AT 513 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BIG
  SPRINGS...MOVING EAST AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  OGALLALA...GOLDENEYE STATE WILDLIFE MANAGEMENT AREA...BIG
  SPRINGS...BROGANVILLE...LAKE VIEW CAMPGROUND...KEYSTONE...NEVENS...
  KINGSLEY DAM...ROSCOE...BARTON...BRULE...ELSIE...WILD HORSE SPRING
  AND MEGEATH.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 61 BETWEEN MILE MARKERS 72 AND 102.
 HIGHWAY 92 BETWEEN MILE MARKERS 133 AND 138.
 INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 100 AND 143.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4122 10206 4125 10205 4133 10142 4082 10135
      4096 10205 4101 10205 4100 10221 4122 10224
TIME...MOT...LOC 2313Z 270DEG 38KT 4110 10212 

HAIL...1.00IN
WIND...60MPH
 
$$

BUTTLER
1 follow-up statement
227 
WWUS53 KLBF 072332
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
532 PM MDT MON SEP 7 2015

NEC049-072341-
/O.CAN.KLBF.SV.W.0285.000000T0000Z-150908T0000Z/
DEUEL NE-
532 PM MDT MON SEP 7 2015

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN DEUEL COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4096 10205 4125 10205 4133 10142 4082 10135
TIME...MOT...LOC 2331Z 283DEG 30KT 4105 10195 

$$

NEC101-135-080000-
/O.CON.KLBF.SV.W.0285.000000T0000Z-150908T0000Z/
KEITH NE-PERKINS NE-
532 PM MDT MON SEP 7 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM MDT
FOR KEITH AND NORTHERN PERKINS COUNTIES...

AT 531 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BRULE...OR
4 MILES EAST OF BIG SPRINGS...MOVING EAST AT 35 MPH.

HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE 
         HOMES...ROOFS AND OUTBUILDINGS. 

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 61 BETWEEN MILE MARKERS 72 AND 102.
 HIGHWAY 92 BETWEEN MILE MARKERS 133 AND 138.
 INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 109 AND 143.

LOCATIONS IMPACTED INCLUDE...
LAKE VIEW CAMPGROUND...KEYSTONE...NEVENS...OGALLALA...KINGSLEY DAM...
ROSCOE...BRULE...ELSIE...BROGANVILLE...WILD HORSE SPRING AND MEGEATH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4096 10205 4125 10205 4133 10142 4082 10135
TIME...MOT...LOC 2331Z 283DEG 30KT 4105 10195 

HAIL...1.00IN
WIND...70MPH
 
$$

BUTTLER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 2:36 PM MDT, 2 hours 37 minutes earlier.

Area forecast discussion, Sep 7, 2:36 PM MDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
336 PM CDT MON SEP 7 2015

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 335 PM CDT MON SEP 7 2015

SHORTWAVE ALOFT IS EVIDENT ON WATER VAPOR ACROSS THE CENTRAL
ROCKIES. THIS WILL MOVE EAST-NORTHEASTWARD ACROSS THE CENTRAL PLAINS
THE NEXT 12 TO 24 HOURS. THUNDERSTORMS STILL ARE POSSIBLE TONIGHT.
THINKING IS THAT STORMS WILL DEVELOP THIS AFTERNOON OVER THE HIGHER
TERRAIN ACROSS COLORADO AHEAD OF THE SHORTWAVE. EXPECTING THAT
STORMS WILL THEN MOVE EAST-NORTHEAST ACROSS MUCH OF THE AREA THIS
EVENING. NOT EVERYONE WILL SEE RAIN...BUT A FAIRLY DECENT COVERAGE
OF STORMS IS POSSIBLE DUE TO FAVORABLE JET DYNAMICS. SEVERE THREAT
IS NOT GREAT DUE TO PERSISTENT CLOUD COVER THAT HAS REMAINED INTACT
AND HAS CUT DOWN ON THE AMOUNT OF INSTABILITY PRESENT ACROSS MUCH OF
THE AREA. BUT...WITH PLENTY OF SHEAR PRESENT...CAN/T RULE OUT A FEW
STRONG OR PERHAPS A SEVERE THUNDERSTORM.

OTHERWISE A COLD FRONT WILL MOVE SOUTHEAST THROUGH THE AREA LATER
TONIGHT USHERING IN COOLER AIR FOR TUESDAY...WITH HIGHS IN THE MID
TO UPPER 70S ACROSS THE AREA. SOME LINGERING MID LEVEL INSTABILITY
WILL BE PRESENT THROUGH TUESDAY MORNING...AND SOME LIFT WILL
CONTINUE THROUGH MIDDAY BEFORE JET DYNAMICS WANE...SO WILL CONTINUE
THE SLIGHT CHANCE FOR SOME MID LEVEL TYPE SHOWER/ISOLATED
THUNDERSTORM ACTIVITY.

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 335 PM CDT MON SEP 7 2015

IN THE NEAR TERM TODAY NAM WAS BY FAR THE BEST AT HANDLING ONGOING
PRECIPITATION. LONG RANGE MODELS WERE SLOWER WITH SOLUTIONS IN THE
NEAR TERM. WILL TREND THE FORECAST IN THE MID TERM TOWARDS THE NAM
SOLUTIONS AND A BLEND OF GFS AND ECMWF FOR THE EXTENDED WITH BIAS
TOWARDS WARMER GFS SOLUTIONS AS ECMWF BRINGS A TROUGH AND SUBSEQUENT
CUTOFF LOW INTO THE GREAT LAKES REGION AND AT THE SAME TIME SHEARING
THE HUDSON BAY LOW TO THE NORTHEAST. GFS BRINGS A BROAD TROUGH INTO
THE EASTERN CONUS WHICH SEEMS MORE REASONABLE FOR THE SEASON.
EXTENDED MODELS HAVE BEEN TRYING TO BRING COOLER AIR INTO NORTHERN
PLAINS SINCE LAST WEEK AND HAVE CONTINUED TO TREND UP WITH LATER
RUNS.

TUESDAY EVENING LIGHT SOUTHEAST FLOW AND SURFACE HIGH PRESSURE OVER
HEAD AND FRONT WELL TO THE SOUTH OVER SOUTHERN KANSAS...POSSIBILITY
FOR SOME LIGHT FOG TOWARDS SUNRISE AS TEMPERATURE DEWPOINT SPREAD
DECREASES. HAVE LEFT OUT FOR NOW. WILL TAKE A LOOK ON THE OVER NIGHT
SHIFT TONIGHT WHEN I COME BACK IN. LOWS AROUND 50. SURFACE TROUGH
BUILDS ALONG THE FRONT RANGE ON WEDNESDAY WITH SOUTHWEST FLOW AND
DECENT WAA TEMPERATURES WILL RISE INTO THE LOWER 80S. 25KT 850MB LLJ
WITH MID LEVEL FORCING ALONG THE TROUGH AXIS COULD PRODUCE SOME
ISOLATED CONVECTION THROUGH THE LATE AFTERNOON AND MOVING EAST INTO
THE EVENING AS LLJ INCREASES TO AROUND 50KTS. SOMEWHAT COOLER ON
THURSDAY AS SURFACE HIGH PRESSURE BUILDS INTO WESTERN NEBRASKA.
MODELS FORMING A WEAK SURFACE LOW ALONG STATIONARY BOUNDARY OVER
NORTHWEST KANSAS THROUGH THE DAY FRIDAY INTO SATURDAY MORNING. UPPER
WAVE DROPPING A WAVE THROUGH THE NORTHERN PLAINS AS THE SURFACE LOW
MOVES SOUTHEAST INTO SOUTH CENTRAL KANSAS WITH THE FRONT. SOUTHEAST
ZONES MAY SEE SOME PRECIPITATION BUT WITH THE SURFACE LOW AND THE
FRONT MOVING SOUTHEAST HAVE RETAINED SCHC AFTER MIDNIGHT. RIDGE AND
WARMER AIR BUILDS EAST INTO WESTERN NEBRASKA SATURDAY SUNDAY AND
MONDAY. HIGHS CLIMBING INTO THE MID 80S AND DRY.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 1248 PM CDT MON SEP 7 2015

VERY DIFFICULT AVIATION FORECAST OVER THE NEXT 24 HOURS FOR THE KLBF
AND KVTN TERMINALS. THE FIRST AREA OF CONCERN/DIFFICULTY IS THE
PERSISTENCE OF LOW CLOUDS OVER THE KLBF TERMINAL...WITH CURRENT
THINKING THAT MVFR CONDITIONS WILL CONTINUE THROUGH THE AFTERNOON
HOURS TODAY. THIS CURRENT THINKING IS SUPPORTED BY THE LATEST RUNS
OF THE RAP/NAM/AND HRRR MODELS...WHICH KEEP CEILINGS AT OR BELOW
3000FT THROUGH 02Z. THE NEXT AREA OF CONCERN/DIFFICULTY WILL BE THE
TIMING ON AFTERNOON/LATE EVENING CONVECTION WITHIN THE GENERAL
VICINITY OF THE KLBF AND KVTN TERMINALS. LATEST OPERATIONAL HRRR HAS
A LINE OF STORMS MOVING INTO THE SOUTHEASTERN PANHANDLE OF NEBRASKA
AND SOUTHWESTERN NEBRASKA BY 00Z THIS EVENING...AND THEN MOVING INTO
THE KLBF TERMINAL BETWEEN 02Z AND 05Z. A SECOND AREA OF CONVECTION
IS ALSO ANTICIPATED TO FORM OVER NORTHWESTERN NEBRASKA BETWEEN 21Z
AND 23Z...BEFORE MOVING EAST INTO THE KVTN TERMINAL BETWEEN 01Z AND
04Z. UNCERTAINTY DOES EXIST WITH SPATIAL COVERAGE OF THIS SECOND
AREA OF CONVECTION NEAR KVTN...HOWEVER...CURRENT CLEARING OVER
NORTHWESTERN NEBRASKA WOULD SUPPORT THE DEVELOPMENT OF THUNDERSTORMS
THIS AFTERNOON.

ANOTHER ROUND OF LOW CLOUDS ARE POSSIBLE TONIGHT AGAIN OVER THE KLBF
TERMINAL AFTER THE AREA OF SHOWERS/THUNDERSTORMS MOVES THROUGH
THIS EVENING. CONFIDENCE IS HIGH ENOUGH AT THIS TIME TO BRING
BACK IN MVFR CONDITIONS OVER THE KLBF TERMINAL...WITH EVEN THE
CHANCE FOR SOME DRIZZLE AFTER 09Z...HOWEVER...THIS WILL BE HIGHLY
DEPENDENT ON HOW MUCH MIXING (WHICH WOULD TEND TO SCOUR OUT THE
MOISTURE) OCCURS IN THE ATMOSPHERE ONCE THIS EVENINGS STORMS MOVE
THROUGH.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...TAYLOR
LONG TERM...POWER
AVIATION...MOLDAN
Hazardous weather outlook, Sep 7, 3:45 PM MDT, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
445 PM CDT MON SEP 7 2015

NEZ004>010-022>029-035>038-056>059-069>071-094-082145-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
445 PM CDT MON SEP 7 2015 /345 PM MDT MON SEP 7 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS WILL BE POSSIBLE TONIGHT AS AN UPPER
LEVEL DISTURBANCE CROSSES THE AREA. A SEVERE STORM CANNOT BE RULED
OUT...BUT WIDESPREAD SEVERE THUNDERSTORM ACTIVITY IS NOT
EXPECTED. IF A STORM DOES BECOME SEVERE...LARGE HAIL AND DAMAGING
WINDS WOULD BE THE MAIN CONCERNS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE WILL BE A SLIGHT CHANCE FOR THUNDERSTORMS WEDNESDAY
AFTERNOON AND EVENING AS A COLD FRONT MOVES ACROSS THE REGION. AT
THIS TIME NO SEVERE STORMS ARE EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH TONIGHT.

&&

GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

TAYLOR

In the hours before

Special weather statement, Sep 7, 4:38 PM MDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
438 PM MDT MON SEP 7 2015

NEZ022-056-072330-
DEUEL NE-GARDEN NE-
438 PM MDT MON SEP 7 2015

...SIGNIFICANT WEATHER ADVISORY FOR DEUEL AND SOUTH CENTRAL GARDEN
COUNTIES UNTIL 530 PM MDT...

AT 438 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
CHAPPELL...MOVING EAST AT 25 MPH.

HALF INCH HAIL AND WIND GUSTS OF 45 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MOUNT VERNON...CHAPPELL...BIG SPRINGS...GOLDENEYE STATE WILDLIFE
MANAGEMENT AREA AND BARTON.

THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 78 AND
107.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4126 10261 4126 10206 4100 10207 4100 10246
      4101 10247 4100 10260
TIME...MOT...LOC 2238Z 268DEG 20KT 4113 10249

BUTTLER
Local storm report, Sep 7, 4:48 PM MDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
548 PM CDT MON SEP 07 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0547 PM     HAIL             3 N CHAPPELL            41.14N 102.47W
09/07/2015  E1.00 INCH       DEUEL              NE   PUBLIC

            50 MPH WINDS WITH QUARTER SIZE HAIL.

&&

JGOMEZ
Local storm report, Sep 7, 5:06 PM MDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
606 PM CDT MON SEP 07 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0553 PM     TSTM WND GST     8 NE CHAPPELL           41.18N 102.36W
09/07/2015  E60 MPH          DEUEL              NE   PUBLIC

&&

JGOMEZ

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 7, 4:38 PM MDTSpecial Weather StatementLBFDeuel52 min
Sep 7, 4:49 PM MDTSevere Thunderstorm WarningLBFDeuel, Garden, Keith41 min
Sep 7, 5:48 PM MDTSevere Thunderstorm WarningLBFChase, Keith, Perkins42 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.